Thunderstorm Wind, Onslow
- When
- July 9, 2:20 PM EST
- Where
- Onslow County, Hubert
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.717, -77.233
Public reported a gazebo blown over.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 9, 1:33 PM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 233 PM EDT FRI JUL 9 2004 .SHORT TERM (TONIGHT THROUGH SAT)... CONVECTION HAS BEEN DVLPING ON SEA BRZ LAST HOUR OR SO BUT HAS REMAINED ISOLD. CONVECTION SHLD DISSIPATE QUICKLY THIS EVENING AND WL LIKLEY NOT NEED A POP OVERNIGHT. WL ADD REMAINDER OF AFTN MENTION FOR ALL BUT NW COUNTIES. SKIES SHLD BE MCLR WITH MUGGY LOWS IN THE 70S. SAT LOOKS SIMILAR TO TDY WITH RDGING ALOFT KEEPING CONVECTION LIMITED...CRNTLY HAVE NO POP AND WILL CONT THAT TREND AS AGAIN CVRG SHLD BE LESS THAN 20 PERCENT. TEMPS SHLD BE A CPL DEGREES WARMER SAT AND THIS COMBINED WITH DEWPTS IN THE LOW TO MID 70S WILL GIVE HEAT INDEX VALUES NEAR 105...WL ISSUE SPS TO COVER THIS. && .LONG TERM (SAT NIGHT THROUGH FRI)... SRT WV WILL APPROACH IN WNW FLOW ALOFT SAT NIGHT. BOTH ETA/GFS SHOW INCREASING MOISTURE AND SOME LIFT. WL CONT CRNT LOW CHC POPS DEVELOPING LAT SAT NIGHT...APPEARS BEST CHCS MAY BE N BUT WL NOT TRY AND ADD TOO MUCH DETAIL YET. CHC TSRA WL CONT SUN WITH DECENT MOISTURE ACRS REGION AND SOME DIFL ALOFT. CONVECTION SHLD DECREASE SUN NIGHT BUT FEEL BEST TO KEEP SLIGHT POP GOING WITH WEAKNESS ALOFT AND SFC TRF OVER ERN NC. GFS KEEPS BETTER MOISTURE ACRSS REGION THROUGH TUE. FOR NOW WILL KEEP CHCY POPS DURING DAY WITH SLIGHT CHC AT NIGHT. LOTS OF UNCERTAINTY MID/LATE PART OF WEEK WITH BROAD UPR TRF DEVELOPING ALONG E CST. 12Z GFS NOW TRIES TO PUSH COLD FRONT THROUGH REGION WED...PREVIOUS RUNS KEPT IN FURTHER N. FOR NOW WILL KEEP SLIGHT CHC AFTN/EVENING POP MENTION. TEMPS WILL REMAIN WARM AND MUGGY ALTHOUGH SHLD LOWER A LITTLE BIT LATER IN WEEK AS UPR TRF DVLPS. && .MARINE...CURRENT BUOY AND C-MAN OBSERVATIONS ACROSS THE REGION SHOW WINDS AROUND 10KT OR LESS WITH SEAS GENERALLY 2 TO 3 FT. A WEAK COLD FRONT SLID INTO N NC THIS MORNING...BUT IS EXPECTED TO DISSIPATE TONIGHT. HIGH PRES WILL SLIDE INTO THE AREA SAT...TURNING THE WINDS TO THE N BRIEFLY BEFORE THEY VEER TO THE SE BY SUN. HIGH PRESS IS EXPECTED TO BUILD IN JUST TO THE S OF THE STATE SUN...AND EVENTUALLY SLIDE WEST TUE/WED. AT THIS TIME THE GFS IS PUSHING A COLD FRONT TOWARDS THE REGION...BUT LOOKS AS THOUGH IT SHOULD STAY JUST N OF THE REGION. AT THIS TIME WILL KEEP A PRIMARLY S/SW FLOW FOR THE MAJORITY OF NEXT WEEK...BUT A NUMBER OF WEAK DISTURBANCES WILL LIKELY SLIDE SOUTH ONCE THE RIDGE PUSHES WEST. TIMING OF THESE DISTURBANCES SEEMS A LITTLE TRICKY AT THIS TIME SO WILL STICK WITH S/SW UNTIL PICTURE BECOMES A LITTLE CLEARER. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 15KT FOR THE REST OF THE FCST...AND SEAS BETWEEN 2 AND 4 FT. THE WWIII IS TRYING TO RAISE SEAS AHEAD OF SFC L TUE/WED BUT FEEL THIS MAY BE OVERDONE. HAVE CHOPPED OFF A COUPLE OF FEET OFF GUIDANCE SEAS WHICH WERE PREDICTING AROUND 6 FT. NO HEADLINES AT THIS TIME AND NO SCA CONDITIONS EXPECTED. && .AVIATION...EXPECT MOSTLY SCT DIURNAL CU AND VFR CONDITIONS THIS AFTERNOON. WL HAVE SOME ISOLD CONVECTION RESULTING IN LCL MVFR/IFR CONDITIONS. WITH CONDITIONS SIMILAR TO PREVIOUS NIGHTS...PERSISTENCE SUGGESTS LIGHT FOG (MVFR CONDITIONS) AT EWN BETWEEN 9 AND 12Z TOMORROW. WEAK TROUGH WILL PASS THROUGH CWA AND DISSIPATE ALONG THE COAST BY 18Z...WITH SCT DIURNAL CU AND VFR CONDITIONS EXPECTED TOMORROW AFTERNOON. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. && PUBLIC...RF MARINE...SJ AVIATION...BV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 412 AM EDT FRI JUL 9 2004 NCZ029-044>047-079>081-090>095-098-103-104-100811- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 412 AM EDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDICES MAY REACH BETWEEN 105 AND 110 DEGREES SATURDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MLF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 313 PM EDT FRI JUL 9 2004 NCZ029-044>047-079>081-090>095-098-103-100900- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-PAMLICO NC-PITT NC-TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 313 PM EDT FRI JUL 9 2004 ...HEAT INDEX VALUES NEAR 105 EXPECTED SATURDAY AFTERNOON... TEMPERATURES ARE EXPECTED TO RISE INTO LOWER TO MIDDLE 90S OVER THE REGION SATURDAY AFTERNOON. THESE HOT TEMPERATURES COMBINED WITH THE HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES CLOSE TO 105 DEGREES. PEOPLE ARE ADVISED TO AVOID PROLONGED WORK IN DIRECT SUNSHINE. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY AND STAY IN AIR CONDITIONED BUILDINGS. REMEMBER TO NEVER LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RF
The Morehead City radar (KMHX), 33 km away, was scanning. The volume nearest the first event began at 19:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Public reported a gazebo blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413130.